Alert archive / Montana / High Wind Watches in 2011

High Wind Watch 29, NWS Great Falls, MT

December 19, 2011

NWS Great Falls, MT issued this high wind watch at Dec 19, 2011, 3:30 AM MST. It took effect at Dec 20, 2011, 12:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 19, 2011, 3:30 AM MST (10:30 UTC)
In effect from
Dec 20, 2011, 12:00 AM MST
Expired
Dec 19, 2011, 4:34 PM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

844 
WWUS75 KTFX 191030
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
330 AM MST MON DEC 19 2011


MTZ009-048-192230-
/O.NEW.KTFX.HW.A.0029.111220T0700Z-111221T0100Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
330 AM MST MON DEC 19 2011

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON. 

* TIMING AND MAIN IMPACT: WINDS WILL STRENGTHEN MONDAY EVENING AND
  BECOME VERY STRONG AFTER MIDNIGHT. WINDS WILL DIMINISH BY TUESDAY
  EVENING.

* WINDS: WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE
  POSSIBLE.

* OTHER IMPACTS: AREAS OF BLOWING SNOW ARE POSSIBLE WITH
  VISIBILITIES RESTRICTED AT TIMES TO LESS THAT ONE HALF MILE.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
2 follow-up statements
899 
WWUS75 KTFX 192039
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
139 PM MST MON DEC 19 2011

MTZ009-048-200600-
/O.UPG.KTFX.HW.A.0029.111220T0700Z-111221T0100Z/
/O.NEW.KTFX.HW.W.0050.111220T0700Z-111221T0100Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
139 PM MST MON DEC 19 2011

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: WINDS WILL STRENGTHEN MONDAY EVENING AND
  BECOME VERY STRONG AFTER MIDNIGHT. WINDS WILL DIMINISH BY TUESDAY
  EVENING.

* WINDS: WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE LIKELY.

* OTHER IMPACTS: AREAS OF BLOWING SNOW WITH VISIBILITIES
  RESTRICTED AT TIMES TO LESS THAT ONE HALF MILE.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
748 
WWUS75 KTFX 192335 CCA
NPWTFX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
434 PM MST MON DEC 19 2011

MTZ009-048-200915-
/O.UPG.KTFX.HW.A.0029.111220T0700Z-111221T0100Z/
/O.COR.KTFX.HW.W.0050.111220T0700Z-111221T0100Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
434 PM MST MON DEC 19 2011

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: WINDS WILL STRENGTHEN MONDAY EVENING AND
  BECOME VERY STRONG AFTER MIDNIGHT. WINDS WILL DIMINISH BY TUESDAY
  EVENING.

* WINDS: WEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE LIKELY.

* OTHER IMPACTS: AREAS OF BLOWING SNOW WITH VISIBILITIES
  RESTRICTED AT TIMES TO LESS THAN ONE HALF MILE.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Dec 19, 3:29 AM MST, 1 minute earlier.

Area forecast discussion, Dec 19, 3:29 AM MST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
329 AM MST MON DEC 19 2011

.DISCUSSION...
MONDAY THROUGH WEDNESDAY...AN UPPER LEVEL HIGH PRESSURE RIDGE WILL
BUILD OVER THE AREA TODAY BUT BY MONDAY NIGHT THE RIDGE WILL BE
FLATTENED BY AN APPROACHING UPPER LEVEL TROF. THIS WILL BRING STRONG
WINDS ALOFT ACROSS THE ROCKIES AND SURFACE WINDS WILL APPROACH
WARNING CRITERIA. A HIGH WIND WATCH WILL BE ISSUED FOR THESE WINDS.
AN UPPER LEVEL LOW PRESSURE TROF WILL MOVE OVER THE WEST COAST
TUESDAY EVENING AND APPROACH THE ROCKIES BY MORNING. SOME SPLITTING
OF THE TROF WILL OCCUR BY LATE TUESDAY NIGHT AND WEDNESDAY WITH MOST
OF THE THE ENERGY REMAINING WEST AND SOUTH OF THE REGION. AN
ASSOCIATED COLD FRONT WILL BE MOVING THROUGH THE AREA...FRONTAL
PASSAGE AROUND MIDNIGHT ALONG THE HILINE...AND SHOULD BE INTO THE
CENTRAL ZONES BY EARLY MORNING. WIDESPREAD LIFT WILL DEVELOP ACROSS
THE SOUTHERN HALF OF THE ZONES AND RELATIVELY HIGH POPS ARE CALLED
FOR. HOWEVER...WITH THE WEAK DYNAMICS AND WEAK COLD FRONT...SNOW
ACCUMULATIONS OF 2-6 INCHES LOOKS REASONABLE. ZELZER

WEDNESDAY NIGHT THROUGH MONDAY...THE WEATHER PATTERN LOOKS A BIT
MORE ACTIVE OVER THE CHRISTMAS WEEKEND TONIGHT THEN THE PREVIOUS FEW
NIGHTS MODEL RUNS HAVE INDICATED. OVERALL...NO BIG STORMS ARE
EXPECTED...BUT FAST MOVING UPPER LEVEL DISTURBANCES WILL MOVE
THROUGH THE REGION THROUGH THE PERIOD...PRODUCING A FEW PERIODS OF
LIGHT SNOW AND SOME WIND. FOR WEDNESDAY NIGHT...THE MAIN STORM
SYSTEM THAT MOVES THROUGH THE REGION ON WEDNESDAY WILL QUICKLY BE
EXITING THE REGION WEDNESDAY NIGHT...WITH PRECIPITATION ENDING FROM
NORTH TO SOUTH OVER THE REGION BY THURSDAY MORNING. THINGS LOOK
FAIRLY QUIET AND DRY FOR THURSDAY. HOWEVER BY THURSDAY
NIGHT...STRONG WINDS DEVELOP OVER THE ROCKY MOUNTAIN FRONT AND THESE
STRONG WINDS WILL SPREAD OUT OVER THE PLAINS ON FRIDAY. WITH SOME
FRESH SNOW EXPECTED OVER THE REGION AGAIN ON MID WEEK...BLOWING SNOW
COULD BE A PROBLEM LATER IN THE WEEK. FOR SATURDAY THROUGH
MONDAY...THE GFS/EC HAVE WEAK UPPER LEVEL DISTURBANCES MOVING
SOUTHEASTWARD THROUGH THE REGION. BOTH MODELS HAVE THE
DISTURBANCES...BUT BOTH MODELS HAVE DIFFERENT TIMINGS AND SLIGHT
DIFFERENT LOCATIONS ON THE AREAS OF THE PRECIPITATION. THUS LOW POPS
HAVE BEEN PUT IN FOR MUCH OF NEXT WEEKEND. AS OF NOW...NONE OF THESE
SYSTEMS FOR NEXT WEEKEND LOOK VERY STRONG...RATHER THEY LOOK SIMILAR
TO THE EVENT THAT OCCURRED ON SUNDAY EVENING...WITH MOST LOCATIONS
RECEIVING LESS THAN AN INCH OF SNOW...WITH A FEW SMALL POCKETS OF
HEAVIER SNOWFALL...WITH AROUND 2 OR SO INCHES. TEMPERATURES
GENERALLY LOOK SEASONABLE...WITH A SLIGHT WARMING TREND FOR
CHRISTMAS DAY AND INTO MONDAY. WITH SOME CLEARING OVERNIGHT
IN-BETWEEN THE WEAK STORM SYSTEMS...AREAS WITH A SNOWPACK COULD SEE
SOME RATHER CHILLY OVERNIGHT TEMPERATURES...ESPECIALLY IN THE COLDER
LOCATIONS OF SOUTHWEST MONTANA. BRUSDA

&&

.AVIATION...
UPDATED 0535Z.
MIX OF VFR/MVFR/IFR CONDITIONS THIS EVE AS WIDESPREAD LOW-LEVEL
MOISTURE AND AREAS OF LIGHT SNOW ARE PUSHING SOUTHEASTWARD ACROSS
THE REGION. SNOW HAS PRETTY MUCH ENDED OVER NORTH CENTRAL AND
SOUTHWEST MT BUT WILL CONTINUE FOR ANOTHER FEW HOURS FROM KGTF TO
KLWT.  SKIES WILL SLOWLY CLEAR FROM NORTH TO SOUTH OVERNIGHT...AND
WITH TEMP-DEW POINT SPREADS ALREADY IN THE SINGLE DIGITS AT PRIMARY
TERMINALS...THERE IS CONCERN FOR FOG DEVELOPMENT TOWARD MORNING
VCNTY KHLN/KBZN/KLWT WITH VSBYS POSSIBLY REACHING LIFR CATEGORY.
HIGH PRESSURE RIDGE BUILDS IN BEGINNING TOMORROW WITH WIDESPREAD
CLEAR SKIES EXPECTED BY AFTN.  WINDS WILL BE LIGHT OVERNIGHT BUT
WILL BECOME BREEZY WITH GUSTS TO 25 KTS FROM KCTB TO KGTF IN THE
AFTN.  WARANAUSKAS

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  38  31  45  22 /  10   0   0  50
CTB  36  27  40  16 /   0   0   0  30
HLN  34  18  40  22 /  10   0  10  60
BZN  35  10  39  22 /  20   0  10  60
WEY  24  -4  25   8 /  10   0  10  50
DLN  34  16  38  19 /  10   0   0  40
HVR  36  24  44  19 /   0   0   0  20
LWT  32  21  43  19 /  10   0  10  40

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON
NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Dec 18, 11:31 PM MST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREAT FALLS MT
1131 PM MST SUN DEC 18 2011

MTZ009-010-012-013-046-048>051-191200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-CHOUTEAU-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
JUDITH BASIN-FERGUS-
1131 PM MST SUN DEC 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...TONIGHT

SCATTERED LIGHT SNOW SHOWERS WILL CONTINUE OVER PORTIONS OF CENTRAL
MONTANA UNTIL 5 AM MONDAY MORNING. AS COLDER AIR CONTINUES TO MOVE
INTO THE REGION...UNTREATED ROADWAYS COULD FREEZE OVER. CONTINUE TO
ALLOW EXTRA TIME TO REACH YOUR DESTINATION OVERNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF SNOWFALL OR SIGNIFICANT RESTRICTIONS TO VISIBILITY
WOULD BE GREATLY APPRECIATED.

MTZ008-011-014-015-044-045-047-052>055-191200-
BEAVERHEAD-HILL-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-BLAINE-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
1131 PM MST SUN DEC 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 1:39 PM MSTHigh Wind WarningTFX25 hr

Nearby

High Wind Watches in Montana, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.